Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 93, NWS Omaha, NE

May 4, 2012Cedar County, Pierce County, Wayne County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2012, 9:34 PM CDT for Cedar County, Pierce County, Wayne County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 9:34 PM CDT (02:34 UTC)
Expired
May 4, 2012, 10:15 PM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cedar County, NE, Pierce County, NE, Wayne County, NE

The radar

The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 9:52 PM CDTHAIL 13 N Wayne, NE
May 4, 9:52 PM CDTHAIL 13 Nnw Wayne, NEHAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2635 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS53 KOAX 050234
SVROAX

NEC027-139-179-050315-
/O.NEW.KOAX.SV.W.0093.120505T0234Z-120505T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
934 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN NORTHEAST NEBRASKA...
  EXTREME NORTHEASTERN PIERCE COUNTY IN NORTHEAST NEBRASKA...
  WAYNE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1015 PM CDT

* AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF 
  DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAUSA TO WAYNE...
  OR ALONG A LINE EXTENDING FROM 32 MILES SOUTH OF YANKTON TO 25 
  MILES NORTHEAST OF NORFOLK...AND MOVING NORTH AT 15 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  WAYNE...RANDOLPH...COLERIDGE...CARROLL...LAUREL...BELDEN...
  MAGNET...
  MCLEAN AND SHOLES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 377 AND 393.
 HIGHWAY 81 BETWEEN MILE MARKERS 180 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4267 9746 4244 9701 4226 9701 4226 9692
      4218 9696 4240 9753 4244 9752 4244 9749
      4253 9749
TIME...MOT...LOC 0231Z 168DEG 12KT 4243 9752 4221 9698 
WIND...HAIL 60MPH 1.25IN

$$

MILLER
4 follow-up statements
777 
WWUS53 KOAX 050243
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
943 PM CDT FRI MAY 4 2012

NEC027-139-179-050315-
/O.CON.KOAX.SV.W.0093.000000T0000Z-120505T0315Z/
WAYNE NE-PIERCE NE-CEDAR NE-
943 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR WAYNE...EXTREME NORTHEASTERN PIERCE AND CEDAR COUNTIES...

AT 940 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RANDOLPH TO 
WAYNE...OR ALONG A LINE EXTENDING FROM 33 MILES SOUTH OF YANKTON 
TO 26 MILES NORTHEAST OF NORFOLK...MOVING NORTH AT 10 MPH. 

LOCATIONS IMPACTED INCLUDE...
WAYNE...RANDOLPH...COLERIDGE...CARROLL...LAUREL...BELDEN...MAGNET...
MCLEAN AND SHOLES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 377 AND 393.
 HIGHWAY 81 BETWEEN MILE MARKERS 180 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4267 9746 4244 9701 4226 9701 4226 9692
      4218 9696 4240 9753 4244 9752 4244 9749
      4253 9749
TIME...MOT...LOC 0240Z 175DEG 10KT 4241 9746 4224 9699 
WIND...HAIL 60MPH 1.75IN

$$

MILLER
359 
WWUS53 KOAX 050256
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
956 PM CDT FRI MAY 4 2012

NEC027-139-179-050315-
/O.CON.KOAX.SV.W.0093.000000T0000Z-120505T0315Z/
WAYNE NE-PIERCE NE-CEDAR NE-
956 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR EXTREME NORTH CENTRAL WAYNE...EXTREME NORTHEASTERN PIERCE 
AND CEDAR COUNTIES...

AT 955 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES WEST OF RANDOLPH TO WAYNE...OR ALONG A LINE 
EXTENDING FROM 25 MILES NORTH OF NORFOLK TO 24 MILES SOUTHWEST OF 
PONCA...MOVING NORTHWEST AT 5 TO 10 MPH. 

LOCATIONS IMPACTED INCLUDE...
RANDOLPH...COLERIDGE...LAUREL...BELDEN...MAGNET...MCLEAN AND SHOLES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 377 AND 393.
 HIGHWAY 81 BETWEEN MILE MARKERS 185 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4244 9701 4226 9701 4226 9697 4223 9700
      4240 9753 4244 9752 4244 9749 4253 9749
      4267 9746
TIME...MOT...LOC 0255Z 149DEG 6KT 4239 9748 4228 9700 
WIND...HAIL 60MPH 1.00IN

$$

MILLER
538 
WWUS53 KOAX 050308
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 PM CDT FRI MAY 4 2012

NEC027-139-179-050315-
/O.CON.KOAX.SV.W.0093.000000T0000Z-120505T0315Z/
WAYNE NE-PIERCE NE-CEDAR NE-
1008 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM 
CDT FOR NORTH CENTRAL WAYNE...EXTREME NORTHEASTERN PIERCE AND 
CEDAR COUNTIES...

AT 1005 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
NEAR CONCORD...OR 22 MILES SOUTHWEST OF PONCA...MOVING NORTH AT 
15 MPH. THIS STORM PRODUCED ONE INCH HAIL NORTH OF WAYNE. 

LOCATIONS IMPACTED INCLUDE...
WAYNE...RANDOLPH...COLERIDGE...LAUREL...BELDEN...MAGNET...MCLEAN 
AND SHOLES. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 377 AND 393.
 HIGHWAY 81 BETWEEN MILE MARKERS 180 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4244 9701 4226 9701 4226 9697 4223 9700
      4240 9753 4244 9752 4244 9749 4253 9749
      4267 9746
TIME...MOT...LOC 0305Z 193DEG 12KT 4236 9705 
WIND...HAIL <50MPH 1.00IN

$$

MILLER
977 
WWUS53 KOAX 050314
SVSOAX

SEVERE WEATHER STATEMENTNATIONAL WEATHER SERVICE OMAHA/VALLEY 
NEBRASKA1014 PM CDT FRI MAY 4 2012

NEC027-139-179-050325-
/O.EXP.KOAX.SV.W.0093.000000T0000Z-120505T0315Z/
WAYNE NE-PIERCE NE-CEDAR NE-
1014 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE...
EXTREME NORTHEASTERN PIERCE AND CEDAR COUNTIES WILL EXPIRE AT 
1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. OTHER
THUNDERSTORMS WERE OCCURRING FARTHER SOUTH IN PARTS OF WAYNE AND
EASTERN PIERCE COUNTY THAT COULD PRODUCE HAIL.
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4244 9701 4226 9701 4226 9697 4223 9700
      4240 9753 4244 9752 4244 9749 4253 9749
      4267 9746
TIME...MOT...LOC 0313Z 168DEG 12KT 4236 9705 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:46 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 4, 6:46 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
646 PM CDT FRI MAY 4 2012

.AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK.

ACTIVE WEATHER EXPECTED FOR FIRST COUPLE HOURS AT KOMA AND KLNK.
HEAVY RAIN...VARIABLE STRONG WINDS IN ADDITION TO HAIL ARE
POSSIBLE THROUGH AT LEAST 03Z FOR KOMA AND KLNK AS SCATTERED
THUNDERSTORMS SINK SOUTHEAST THIS EVENING. AFTER THESE PASS...IFR
TO PERIODS OF LIFR CONDITIONS ARE POSSIBLE AS LOW CLOUDS AND FOG
DEVELOP SIMILAR TO LAST NIGHT DUE TO AMPLE LOW LEVEL MOISTURE IN
THE ATMOSPHERE.

KERN

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 4 2012/

DISCUSSION...
FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH
SUNDAY.

FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED
SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH
LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE.
ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER
INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH
MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER
TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON
CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD
INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE.
MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD
CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL
NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH
MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG
C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST
WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN
GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER
SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT
S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER
THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT
INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND
INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH
DWPTS STILL IN PLACE.

FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF
GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER...
POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF
MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND
RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE
MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z
TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS
WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION
HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE
WATER WAS EVEN HIGHER THAN TODAY.

ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE
SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A
LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING.

AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE
RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER
GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD
FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7
ALONG WITH COOLER TEMPS N/W.

CHERMOK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 4, 5:37 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT FRI MAY 4 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
537 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS
ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA
AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAIN ARE THE PRIMARY HAZARDS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A
SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO
WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST
ALONG THIS BOUNDARY THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND
SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE
SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY
DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST.
THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING
THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN
NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY
NIGHT.

KERN

In the hours before

Local storm report, May 4, 7:34 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
734 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 N FREMONT             41.47N 96.49W
05/04/2012  E1.00 INCH       DODGE              NE   TRAINED SPOTTER

&&

BK
Local storm report, May 4, 7:43 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             2 N FREMONT             41.47N 96.49W
05/04/2012  E1.25 INCH       DODGE              NE   TRAINED SPOTTER

&&

BK
Local storm report, May 4, 8:00 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 N FREMONT             41.23N 92.43W
05/04/2012  E0.88 INCH       XXX                XX   LAW ENFORCEMENT

&&

DFOBERT
Local storm report, May 4, 8:04 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             FREMONT                 41.44N 96.49W
05/04/2012  E1.50 INCH       DODGE              NE   TRAINED SPOTTER

            NORTH SIDE

&&

DFOBERT
Special weather statement, May 4, 8:10 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT FRI MAY 4 2012

IAZ069-079-050145-
MILLS IA-POTTAWATTAMIE IA-
810 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS AND
SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 845 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR COUNCIL BLUFFS...OR 13 MILES
EAST OF OMAHA...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TREYNOR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 48.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 4 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN IOWA AND EAST CENTRAL NEBRASKA.

LAT...LON 4112 9579 4126 9586 4135 9560 4112 9554
TIME...MOT...LOC 0105Z 256DEG 10KT 4121 9577

MILLER
Special weather statement, May 4, 9:27 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT FRI MAY 4 2012

NEZ012-018-050300-
CEDAR NE-WAYNE NE-
927 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND NORTH
CENTRAL WAYNE COUNTIES UNTIL 1000 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAYNE...OR 24 MILES NORTHEAST
OF NORFOLK...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAYNE AND LAUREL.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 388 AND 398.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR NORTHEASTERN NEBRASKA.

LAT...LON 4248 9701 4226 9701 4226 9691 4219 9693
      4221 9718 4250 9719
TIME...MOT...LOC 0226Z 186DEG 9KT 4226 9705

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:07 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge53 min
May 4, 7:15 PM CDTSpecial Weather StatementOAXStanton30 min
May 4, 7:27 PM CDTSevere Thunderstorm WarningOAXDodge, Washington48 min
May 4, 8:08 PM CDTSevere Thunderstorm WarningOAXDodge, Washington30 min
May 4, 8:14 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders30 min
May 4, 9:27 PM CDTSpecial Weather StatementOAXWayne33 min
May 4, 9:44 PM CDTSpecial Weather StatementOAXStanton31 min
May 4, 9:52 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton38 min
May 4, 10:12 PM CDTSevere Thunderstorm WarningOAXPierce, Wayne32 min
May 4, 10:31 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne59 min
May 4, 10:42 PM CDTSevere Thunderstorm WarningOAXStanton, Wayne36 min
May 4, 11:03 PM CDTFlash Flood WarningOAXWayne4 hr
May 4, 11:06 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne54 min
May 4, 11:16 PM CDTSpecial Weather StatementOAXCuming29 min
May 4, 11:37 PM CDTSpecial Weather StatementOAXDodge23 min
May 4, 11:46 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge44 min
May 5, 12:00 AM CDTSevere Thunderstorm WarningOAXAntelope45 min
May 5, 12:14 AM CDTSpecial Weather StatementOAXBurt31 min
May 5, 12:30 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders45 min
May 5, 12:33 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington42 min
May 5, 12:46 AM CDTSevere Thunderstorm WarningOAXMadison, Stanton44 min
May 5, 1:09 AM CDTSevere Thunderstorm WarningOAXDodge21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.